Alert archive / Wisconsin / Gale Warnings in 2024

Gale Warning 2, NWS Green Bay, WI

January 11, 2024

NWS Green Bay, WI issued this gale warning at Jan 11, 2024, 2:32 PM CST. It took effect at Jan 12, 2024, 9:00 AM CST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2024, 2:32 PM CST (20:32 UTC)
In effect from
Jan 12, 2024, 9:00 AM CST
Expired
Jan 13, 2024, 3:00 PM CST
In force
30 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

539 
WHUS73 KGRB 112032
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
232 PM CST Thu Jan 11 2024

LMZ521-522-541>543-120445-
/O.UPG.KGRB.GL.A.0001.240112T1800Z-240113T1800Z/
/O.NEW.KGRB.GL.W.0002.240112T1500Z-240113T1800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
232 PM CST Thu Jan 11 2024

...GALE WARNING IN EFFECT FROM 9 AM FRIDAY TO NOON CST SATURDAY...

* WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and 
  waves 8 to 13 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...From 9 AM Friday to noon CST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Freezing spray is expected Friday evening
  into Saturday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
8 follow-up statements
153 
WHUS73 KGRB 120259
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
859 PM CST Thu Jan 11 2024

LMZ521-522-541>543-121100-
/O.CON.KGRB.GL.W.0002.240112T1500Z-240113T1800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
859 PM CST Thu Jan 11 2024

...GALE WARNING REMAINS IN EFFECT FROM 9 AM FRIDAY TO NOON CST
SATURDAY...

* WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and 
  waves 8 to 13 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...From 9 AM Friday to noon CST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Freezing spray is expected Friday evening
  into Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
589 
WHUS73 KGRB 121037
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
437 AM CST Fri Jan 12 2024

LMZ521-522-541>543-121845-
/O.CON.KGRB.GL.W.0002.240112T1500Z-240113T1800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
437 AM CST Fri Jan 12 2024

...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO NOON
CST SATURDAY...

* WHAT...East winds to 25 kts with gusts to around 35 kts this
  afternoon backing northeast to north at 30 kts with gusts to 45
  kts this evening into early Saturday morning, then backing
  northwest to 25 kts with gusts to 35 kts later Saturday  
  morning. Waves 5 to 10 ft on the Bay of Green Bay and 10 to 15 
  ft on Lake Michigan. 

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...From 9 AM this morning to noon CST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
Eckberg
529 
WHUS73 KGRB 121625
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1025 AM CST Fri Jan 12 2024

LMZ521-522-541>543-130030-
/O.CON.KGRB.GL.W.0002.000000T0000Z-240113T1800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1025 AM CST Fri Jan 12 2024

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY...

* WHAT...East winds to 25 kts with gusts to around 35 kts early
  this afternoon backing northeast to north at 30 kts with gusts
  to 45 kts this afternoon into early Saturday morning, then 
  backing northwest to 25 kts with gusts to 35 kts later Saturday 
  morning. Waves 5 to 10 ft on the Bay of Green Bay and 10 to 15 
  ft on Lake Michigan.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...Until noon CST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Freezing spray is expected Friday evening
  into Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
419 
WHUS73 KGRB 122147
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
347 PM CST Fri Jan 12 2024

LMZ521-522-541>543-130600-
/O.CON.KGRB.GL.W.0002.000000T0000Z-240113T1800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
347 PM CST Fri Jan 12 2024

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY...

* WHAT...East winds to 25 kts with gusts to around 35 kts this
  afternoon backing northeast to north at 30 kts with gusts to 45
  kts late this afternoon into early Saturday morning, then 
  backing northwest to 25 kts with gusts to 35 kts later Saturday 
  morning. Waves 5 to 10 ft on the Bay of Green Bay and 10 to 15 
  ft on Lake Michigan..

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...Until noon CST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Freezing spray is expected Friday evening
  into Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
014 
WHUS73 KGRB 130249
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
849 PM CST Fri Jan 12 2024

LMZ521-522-541>543-131100-
/O.CON.KGRB.GL.W.0002.000000T0000Z-240113T1800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
849 PM CST Fri Jan 12 2024

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY...

* WHAT...Northeast to north winds at 30 kts with gusts to 45 kts
  tonight into early Saturday morning, then backing northwest to 
  25 kts with gusts to 35 kts later Saturday morning. Waves 5 to 
  10 ft on the Bay of Green Bay and 10 to 15 ft on Lake Michigan.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...Until noon CST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Freezing spray is expected Friday evening 
  into Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
054 
WHUS73 KGRB 131001
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
401 AM CST Sat Jan 13 2024

LMZ521-522-541>543-131800-
/O.CON.KGRB.GL.W.0002.000000T0000Z-240113T1800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
401 AM CST Sat Jan 13 2024

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds 25 to 35 kt with gusts up to 40 kt this
  morning, backing northwest 25 to 35 kts by early afternoon. 
  Waves 5 to 8 ft on the bay of Green Bay and 9 to 13 ft on Lake 
  Michigan.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...Until noon CST today.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Freezing Spray is also expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
398 
WHUS73 KGRB 131526
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
926 AM CST Sat Jan 13 2024

LMZ522-542-543-132330-
/O.CAN.KGRB.GL.W.0002.000000T0000Z-240113T1800Z/
/O.NEW.KGRB.SC.Y.0004.240113T1526Z-240114T1200Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
926 AM CST Sat Jan 13 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  waves 2 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ521-541-132330-
/O.EXT.KGRB.GL.W.0002.000000T0000Z-240113T2100Z/
/O.NEW.KGRB.SC.Y.0004.240113T2100Z-240114T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
926 AM CST Sat Jan 13 2024

...GALE WARNING NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST SUNDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 25 kt with 
  gusts up to 35 kt and waves 3 to 6 ft. For the Small Craft 
  Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt 
  and waves 1 to 4 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...For the Gale Warning, until 3 PM CST this afternoon. 
  For the Small Craft Advisory, from 3 PM this afternoon to 6 AM 
  CST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Kurimski
557 
WHUS73 KGRB 132109
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
309 PM CST Sat Jan 13 2024

LMZ521-541-140515-
/O.EXP.KGRB.GL.W.0002.000000T0000Z-240113T2100Z/
/O.CON.KGRB.SC.Y.0004.000000T0000Z-240114T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
309 PM CST Sat Jan 13 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  waves 2 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ522-542-543-140515-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-240114T1200Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
309 PM CST Sat Jan 13 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  waves 2 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 11, 11:39 AM CST, 2 hours 53 minutes earlier. Its key messages:

  • Freezing drizzle is possible late this afternoon over the north and tonight across the entire area which could create hazardous travel before the main storm system Friday into Saturday.
  • A well-organized winter system is still on track to bring impactful conditions Friday into Saturday, with heavy snow and strong winds. Total snowfall amounts and winds have increased, but there is still uncertainty in the track of the system.
  • Much colder temperatures will move into the region after the strong system departs on Saturday. Wind chills may become dangerously cold each morning from Sunday through Wednesday.
Area forecast discussion, Jan 11, 11:39 AM CST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1139 AM CST Thu Jan 11 2024

Updated aviation portion for 18Z TAF issuance

.KEY MESSAGES...

 - Freezing drizzle is possible late this afternoon over the north
   and tonight across the entire area which could create hazardous
   travel before the main storm system Friday into Saturday.

 - A well-organized winter system is still on track to bring
   impactful conditions Friday into Saturday, with heavy snow and
   strong winds. Total snowfall amounts and winds have increased,
   but there is still uncertainty in the track of the system.

 - Much colder temperatures will move into the region after the
   strong system departs on Saturday. Wind chills may become
   dangerously cold each morning from Sunday through Wednesday.

&&

.DISCUSSION...
Issued at 432 AM CST Thu Jan 11 2024

Short Term...Today...Tonight...and Friday

Plenty to talk about tonight as the active weather pattern
continues. Light snow continued across much of the area as of 3
am. Regional radars indicated the back edge of the snow from the
comma head of the system was now entering central Wisconsin. The
light snow also ended over far north-central Wisconsin. Meanwhile,
KGRB radar continues to show a lake circulations over Lake Michigan
which has brushing the Door County coastline from Jacksonport to
Baileys Harbor. That circulation has been in that area for a few
hours now, and will probably be there for another few hours, so
will be interesting to see how much snow the area from Jacksonport
to Baileys Harbor received. Based on radar returns, would not be
surprised if hourly snowfall rates were briefly around an inch or
two per hour based on reflectivity returns of 30-35 dBZ earlier
this morning. Temperatures were in the 20s overnight.

For today, the light snow should exit northeast Wisconsin by mid to
late morning. Any untreated roads early this morning will be snow
covered and slippery. Mostly cloudy skies will continue through
the day with highs in the upper 20s to lower 30s.

On the latest model runs, there is a little change to the forecast
before the onset on the snow with the main system on Friday. The
Bufkit sounding at Rhinelander indicated the moist layer was warmer
than -10C with a dry layer above that would not provide any ice
crystals. This would mean any precipitation that would fall late
this afternoon or this evening would be in the form of freezing
drizzle. Several models are cranking out a few hundredths of an
inch of precipitation. The freezing drizzle will be confined to
the north this evening, then should expand southward across the
rest of the area overnight as the depth of the moist layer deepens
enough to support freezing drizzle. As you head toward sunrise on
Friday, the seeder feeder mechanism comes into play and will
allow for a mix of light snow/freezing drizzle or change over to
all light snow.

Snow will spread northward during the morning and continue through
the afternoon. The snow could become heavy at times Friday
afternoon. Easterly winds will be on the increase during the late
morning and afternoon which could impact air temperatures from
the Fox Valley east to Lake Michigan. A few days ago it snowed but
it took a long time to accumulate. I have tailored surface
temperatures/snowfall amounts for this scenario on Friday with
lower snowfall totals near Lake Michigan. Did not stray far from
guidance for lows tonight. Did bump up high temperatures a degree
or two near Lake Michigan due to strong winds off the lake. See
long term discussion for the remaining details of the storm.

Long Term...Friday Night Through Wednesday

Precipitation...Moderate to heavy snowfall and strong east/northeast
winds will likely be ongoing at the start of this forecast period
(Friday evening) as a strengthening/deepening surface low lifts into
northern IN. The snow and strong winds will continue overnight and
gradually subside into Saturday with the departure of the surface
low. The main forecast change is the strengthening of the surface
low as it lifts northeast into northern IN Friday evening and Lower
MI by late Friday evening. This deepening has some guidance taking
the low further north into southern Lake MI or western Lower MI. As
a result, total snowfall amounts and surface winds have increased.
However, this has also resulted in higher uncertainty for snowfall
amounts along the immediate lakeshore, as the presence of warmer
air flowing off of Lake MI may result in more rain mixing in with
the snow before the colder air arrives. For the whole event, NBM
probabilities for 6 inches or more of snow have increased with
nearly a 100% chance in east-central WI and along the lakeshore,
and 50-90% in the other areas of the Winter Storm Watch.
Additionally, NBM probabilities for 12 inches or more have also
increased to around 50-80% for locations in east-central WI and
along the lakeshore, compared to the previous forecast of 30-60%.
Decided to hold off on including Vilas, Oneida, and Lincoln
counties in the watch due to the uncertainty in the storm track
and as probabilities for 6 inches or more remained around 30-40%.

Winds...Due to the surface low deepening/strengthening Friday
evening/night, a tight pressure gradient will develop over the
region and result in strong northeast surface winds. NBM
probabilities for 40 mph (34 kts or marine gale force gusts) have
increased to 70-90% for locations in east-central WI, far NE WI, and
along the lakeshore. For almost the entire forecast area, currently
have wind gusts up to 35 to 50 mph between Friday evening and
Saturday morning, with the strongest gusts in east-central WI and
along the lakeshore. Locally higher gusts will also be possible
mainly along the lakeshore areas as NBM probabilities for 57 mph (50
kts or marine storm force gusts) are 20 to 40%. Since there has been
a consistent signal for gale force gusts, issued a Gale Watch for
both the Bay and nearshore waters of Lake MI from Friday
afternoon through Saturday afternoon. Back on land, the strongest
winds will likely be occurring when moderate to heavy snow is
falling from Friday evening through Saturday morning resulting in
reductions in visibility. The threat for blowing and drifting snow
will increase as the evening/night goes on as colder air spreads
into the area from the northwest. Blowing and drifting snow threat
may continue into Saturday due to the fresh, powdery snowfall.

Temperatures...The much colder air will continue to filter across
the region on Saturday and remain in place for the remainder of the
weekend and into next week. High temps on Saturday will be in the
teens to low 20s, but drop to the single digits for Sunday, Monday,
and Tuesday. Starting Sunday morning, each morning through Thursday
will have morning lows either below zero or in the single digits
above zero. The combination of these very cold temperatures and any
wind will create very cold wind chills. At this point, it appears
many locations will either approach, meet, or exceed Wind Chill
Advisory criteria (wind chills of -20 degrees or colder) each
morning starting on Sunday morning.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1139 AM CST Thu Jan 11 2024

Light snow has ended across northeast Wisconsin late this morning
while partial clearing is spreading south from KIMT to KGRB. This
clearing trend should continue through late afternoon. Plenty of
MVFR stratus upstream, however, across the western half of
Wisconsin. It's possible that VFR conditions could return to RHI
to AUW/CWA late this afternoon into this evening.

Light snow will begin to spread into the area towards sunrise on
Friday. Snow intensity and reduce visibilities to LIFR will then
spread from south to north by mid to late morning. Poor flying
conditions are expected Friday into Saturday morning due to heavy
snow and strong east and northeast/north winds from a strong low
pressure system moving across the region. Wind gusts over 35 knots
are expected later Friday afternoon into Saturday morning,
especially over eastern Wisconsin. A few gusts could be around 45
knots near the Lake Michigan shoreline. Snowfall amounts of 6 to
12 inches are expected east of a Marshfield to Land O' Lakes line.
Considerable blowing and drifting of the snow is expected with
near white-out conditions at times is expected from late Friday
evening into Saturday morning.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Friday morning through Saturday morning
for WIZ011>013-019>022-030-031-035>040-045-048>050-073-074.
&&

DISCUSSION.....Eckberg/Kruk
AVIATION.......MPC
Hazardous weather outlook, Jan 11, 4:40 AM CST, 9 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
440 AM CST Thu Jan 11 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121045-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
440 AM CST Thu Jan 11 2024

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Light snow will come to an end this morning across the region.
Pockets of locally higher snowfall rates and amounts are still
possible in Door County early this morning with a lake
circulation that has moved onshore between Jacksonport and Baileys
Harbor. Any untreated roads, bridges or sidewalks will be
slippery early this morning.

Slippery travel is again possible late this afternoon and tonight
due to freezing drizzle or light snow. Freezing drizzle is
possible late this afternoon and this evening across northern
Wisconsin, and then across the entire area overnight. Light snow
is expected to overspread portions of the area overnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hazardous travel is expected Friday into Saturday, as a strong
winter system moves from the southern Plains to the Great Lakes,
bringing significant snowfall and strong winds. There is still
some uncertainty in storm track and snowfall amounts. See the
latest Winter Storm Watch for more details.

Much colder temperatures will move into the region after the strong
system departs on Saturday. Wind chills may become dangerously cold
each morning from Sunday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report snowfall measurements this
morning to the National Weather Service in Green Bay. Spotters
are also requested to report frizzle drizzle or snowfall amounts
tonight through Saturday morning.

LMZ521-522-541>543-121045-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
440 AM CST Thu Jan 11 2024

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Gale force gusts are possible Friday afternoon through Saturday
afternoon. A few storm force gusts are possible Friday night.
Freezing spray is also possible.

Eckberg/Kruk

In the hours before

Local storm report, Jan 11, 8:32 AM CST, 6 hours before
Preliminary Local Storm Report
National Weather Service Green Bay WI
832 AM CST Thu Jan 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 AM     Snow             Fish Creek              45.12N 87.23W
01/11/2024  M1.0 inch        Door               WI   CO-OP Observer

            CO-OP Observer station FISW3 Fish Creek 1 E
            WWTP.

0600 AM     Snow             1 ESE Wild Rose         44.18N 89.24W
01/11/2024  M1.2 inch        Waushara           WI   Cocorahs

            Cocorahs station WI-WH-7 Wild Rose 0.5 E.

0600 AM     Snow             2 NNE Rudolph           44.53N 89.79W
01/11/2024  M1.6 inch        Portage            WI   Cocorahs

            Cocorahs station WI-PT-8 Rudolph 1 NNE.

0600 AM     Snow             7 NNE Hamburg           45.18N 89.85W
01/11/2024  M1.4 inch        Lincoln            WI   Cocorahs

            Cocorahs station WI-LN-2 Merrill 7 W.

0600 AM     Snow             2 WNW Ashwaubenon       44.50N 88.11W
01/11/2024  M1.9 inch        Brown              WI   CO-OP Observer

            CO-OP Observer station RNBW3 NWS Green Bay.

0600 AM     Snow             7 NNE Hamburg           45.18N 89.85W
01/11/2024  M1.4 inch        Lincoln            WI   CO-OP Observer

            CO-OP Observer station MLLW3 Merrill 8 W.

0600 AM     Snow             1 N Clintonville        44.62N 88.75W
01/11/2024  M1.3 inch        Waupaca            WI   CO-OP Observer

            CO-OP Observer station CNTW3 Clintonville
            0.9 N.

0600 AM     Snow             2 ESE Athelstane        45.42N 88.06W
01/11/2024  M2.0 inch        Marinette          WI   CO-OP Observer

            CO-OP Observer station ASTW3 Athelstane 1.6
            E.

0610 AM     Snow             2 W Combined Locks      44.25N 88.34W
01/11/2024  M1.3 inch        Outagamie          WI   Cocorahs

            Cocorahs station WI-OG-36 Appleton 3.0 ESE.

0626 AM     Snow             Crivitz                 45.24N 88.01W
01/11/2024  M1.6 inch        Marinette          WI   CO-OP Observer

            CO-OP Observer station CVZW3 Marinette -
            Wps.

0630 AM     Snow             1 SSE Manitowish Waters 46.12N 89.88W
01/11/2024  M0.2 inch        Vilas              WI   CO-OP Observer

            CO-OP Observer station RLKW3 Manitowish
            Waters 0.6 S.

0700 AM     Snow             2 WSW Omro              44.02N 88.78W
01/11/2024  M1.1 inch        Winnebago          WI   Cocorahs

            Cocorahs station WI-WN-7 Omro 1 WSW.

&&
Local storm report, Jan 11, 9:36 AM CST, 4 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
936 AM CST Thu Jan 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Snow             3 ESE Egg Harbor        45.02N 87.24W
01/11/2024  M3.2 inch        Door               WI   Public

&&
Local storm report, Jan 11, 12:53 PM CST, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1253 PM CST Thu Jan 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     Snow             2 NNE Egg Harbor        45.07N 87.27W
01/11/2024  E4.5 inch        Door               WI   Public

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 8:12 PM CSTWinter Weather AdvisoryGRBDoor15 hr
Jan 11, 3:02 AM CSTGale WatchGRB12 hr
Jan 11, 2:51 PM CSTWinter Storm WarningGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more37 hr

Nearby

Gale Warnings in Wisconsin, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.